New here -diagnosed ET 2012

Hello I was diagnosed with ET in 2012 a BMB confirmed this. I take 1000 Hydroxy Urea a day with aspirin. Over the last year I've had bad pain in my feet making daily activities a challenge sometimes. I've been researching and have come up with ethryomalagia ? Anyone else come across this? It's not that common but I tick most of the boxes.

6 Replies

oldestnewest
  • Hello Judy, sorry to hear you are having pains in your feet, speak to your GP about it so that he/she can give you a diagnosis for it and hopefully get it sorted out, it may be that you need medication or a consultation with a podiatrist. Best wishes, Maz

  • Hi. Thanks for taking the time too reply. I've seen a vascular surgeon and my Hematologist doesn't think it's drug induced. I've discovered that Secondary EM can be a consequence of ET and diagnosis is often patient led as its uncommon. My GP is inclined to think it might be EM too and I was wondering has anyone else come across it?

  • Hi, yes I had really burning feet at night, so bad I used to get up and immerse them in cold water, once diagnosed and on treatment it improved somewhat and I still get it but not so bad now, I make sure I keep my feet cool in bed often by sticking them out from under the duvet. My feet can also be uncomfortable if I try and walk too far and I don't find any shoes really comfortable any more. My consultant said it was ethryomelalgia linked to my condition but didn't offer any remedy I'm afraid, he seems to think it's "just one of those things" one has to learn to deal with. Maybe try and discuss with your haematologist and see if they offer any help? You may have better luck than me! Best wishes, Frances.

  • Hi Judy, I am afraid burning and pain in the hands and/or feet is a common symptom with ET and PV. I was going to my GP for months with this problem, along with fatigue and dizziness. I am happy to report that the Hydroxycarbomide has reduced the burning by a good 80%. Hope you can get some replied, Jill

  • I had it also, but only in my toes. The daily baby aspirin took care of it.

  • I had burning in my toes which ended up as very nasty ulcers which wouldn't heal. Doctor and haematologist said it was nothing to do with ET or hu. However when I finally saw a dermatologist she said it was the hu and it wouldn't heal until I was off it. She contacted the haematologist who suddenly agreed with her and I was changed onto Anagrelide and the ulcers healed.

You may also like...